Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

July 4, 2012Lycoming County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 4, 2012, 9:21 PM EDT for Lycoming County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 9:21 PM EDT (01:21 UTC)
Expired
Jul 4, 2012, 10:00 PM EDT
In force
39 min
Issued by
NWS State College, PA

County Lycoming County, PA

The radar

The State College radar (KCCX), 77 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3641 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS81 KCTP 050121
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 4 2012

PAZ041-045-046-049-050200-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
UNION PA-
921 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 917 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF ENGLISH
CENTER...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT SALLADASBURG...GARDEN VIEW...COLLOMSVILLE AND ELIMSPORT.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 190 AND 203...I-180 NEAR MILE MARKER 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

LAT...LON 4109 7693 4104 7714 4104 7717 4102 7719
      4102 7722 4138 7728 4142 7714

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:38 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 4, 7:38 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 PM EDT WED JUL 4 2012

.SYNOPSIS...
HOT SUMMERTIME WEATHER CONDITIONS WILL PREVAIL ACROSS CENTRAL
PENNSYLVANIA INTO THE WEEKEND. THERE WILL BE A CHANCE FOR
A FEW SHOWERS AND THUNDERSTORMS INTO TONIGHT...FOLLOWED BY FAIR
AND DRY WEATHER FOR THURSDAY AND FRIDAY. THERE WILL BE A CHANCE
FOR SHOWERS AND STORMS AGAIN BY THE WEEKEND...AS THE COLD FRONT
MOVES SOUTHWARD TOWARD PA.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LEFT A CHANCE OF SHOWERS AND STORMS IN FOR EARLY TONIGHT...
AS REMAINS OF MCS DROPS SE. NEW STORM ON THE OH...PA BORDER...
MORE IN LINE WHERE I EXPECTED THE FIRST BATCH OF STORMS TO
MOVE INTO. DID ISSUE SOME STATEMENTS AND A WARNING EARLIER...
NO REPORTS YET.

FOR TEMPS...DID UP MIN TEMPS TONIGHT.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THERE WILL STILL BE A CHC OF ANOTHER MCS DROPPING SE...BUT
LESS CHANCE THAN LAST NIGHT. THIS COULD BE THE CASE FOR ANY
OF THE NEXT FEW DAYS...AS THERE WILL BE LITTLE CHANGE IN THE
PATTERN. NW FLOW...WITH CENTRAL PA BEING ON THE NORTHERN EDGE
OF A LARGE AREA OF INTENSE HEAT.

MAV GUIDANCE STILL DROPS DEWPOINTS OFF SOME...BUT NOT AS
FAST OR AS MUCH AS IN RECENT DAYS. STILL A LITTLE DROP WILL
KEEP THE MIDDLE AND LOWER SUSQUEHANNA VALLEY JUST BELOW HEAT
ADVISORY LVLS. DID UP TEMPS A LITTLE ON THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
NO REAL NOTABLE CHANGES TO CURRENT EXTENDED FORECAST AS LONG RANGE
MODEL TRENDS REMAINING CONSISTENT.

RIDGE FLATTENS AND BEGINS TO EXTEND FURTHER EASTWARD INTO CENTRAL
PA THU NIGHT INTO FRI. THOUGH AN ISOLATED LATE AFTERNOON/EVE TSTM
WILL BE POSS OFF THE HIGHER TERRAIN IN THE SW THU...WARMING TEMPS
ALOFT AND A SWATH OF DRIER AIR RIDING AROUND THE RIDGE SHOULD
INHIBIT ANY CONVECTION ON FRIDAY. WITH PLENTY OF
SUNSHINE...HOT WEATHER CONTINUES FRI INTO SAT...WITH READINGS
REMAINING 10-15F ABOVE NORMAL /AND HEAT INDICES CONTINUING TO
APPROACH 100F IN THE SE/. HEAT HEADLINES MAY BE A POSSIBILITY IF
DEWPOINTS INCH CLOSER TO 70F ON SATURDAY...BUT DEEPEST LOW LEVEL
MOISTURE WILL REMAIN OFF TO OUR WEST. NIGHTS WILL CONTINUE TO BE
QUITE MUGGY AND WARM...ESPECIALLY ACROSS THE SOUTH.

OVER THE WEEKEND...HIGH PRESSURE RIDGE CENTERED OVER THE C PLAINS
BUILDS WESTWARD AS UPPER LEVEL WAVE DROPPING ACROSS CENTRAL CANADA
RE-CARVES THE TROUGH OVER OHIO VALLEY. THIS TROUGH WILL GRADUALLY
SAG FURTHER OVER THE REGION LATE SATURDAY INTO SUNDAY...PUSHING
A COOL FRONT THROUGH THE REGION FROM THE NORTH...AND BRINGING
RENEWED CHANCES FOR SCT TSTMS INITIALLY ACROSS THE NORTH LATE
SATURDAY...AND THEN ACROSS PA LATE SATURDAY NIGHT INTO SUNDAY.
DRY COOLER AIR BEHIND THE FRONT WILL GRADUALLY WORK IN LATE IN
THE WEEKEND LAST INTO MIDWEEK. THIS WILL BRING RELIEF FROM THE
SUMMERTIME HEAT...DROPPING TEMPS BACK TO SEASONAL NORMALS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...

CLUSTER OF MARGINALLY SEVERE STORMS IS MOVING THROUGH SOMERSET AND
BEDFORD COUNTIES NOW. MAY CAUSE A BRIEF WIND GUST AND SOME HAIL
ALONG WITH THE RAIN.

OVERALL COVERAGE IS VERY SMALL SO ODDS OF A TERMINAL TAKING A
DIRECT HIT ARE CORRESPONDINGLY SMALL. I WOULD ESTIMATE LESS THAN
20% CHANCE OF BEING AFFECTED.

EXPECT SOME THIN FOG FOR LATE TONIGHT...BUT AGAIN COVERAGE SHOULD
NOT BE WIDESPREAD.

HOT AND MAINLY DRY CONDITIONS TO PREVAIL INTO EARLY NEXT WEEK.

OUTLOOK...

THU...AM FOG OTHERWISE VFR.

FRI...VFR.

SAT-MON...ISOLATED TSRA POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN/STEINBUGL
NEAR TERM...MARTIN
SHORT TERM...MARTIN
LONG TERM...RXR
AVIATION...LA CORTE
Hazardous weather outlook, Jul 4, 1:16 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT WED JUL 4 2012

PAZ004-005-010-011-017>019-024>028-033>036-051730-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-
116 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH LOCALIZED
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ046-049>053-056>059-063>066-051730-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
116 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON.

IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON FROM
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-037-041-042-045-051730-
POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-
116 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Jul 4, 6:16 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT WED JUL 4 2012

PAZ017>019-042300-
CLEARFIELD PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
616 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLEARFIELD AND
SOUTHWESTERN CENTRE COUNTIES...

AT 613 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHILIPSBURG...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT BLACK MOSHANNON STATE
PARK...PORT MATILDA...PARK FOREST AND STATE COLLEGE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 128 AND 143...I-99 BETWEEN MILE MARKERS 61
AND 84.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 350.

LAT...LON 4090 7765 4072 7777 4074 7782 4072 7789
      4090 7832 4107 7822

FORECASTER: LA CORTE
Local storm report, Jul 4, 7:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             2 NW JEROME             40.23N  79.01W
07/04/2012  M1.75 INCH       SOMERSET           PA   PUBLIC

&&

EVENT NUMBER CTP1200182

GAD
Local storm report, Jul 4, 8:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             HYNDMAN                 39.82N  78.72W
07/04/2012  M1.00 INCH       BEDFORD            PA   BROADCAST MEDIA

&&

EVENT NUMBER CTP1200183

GAD
Local storm report, Jul 4, 8:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BUFFALO MILLS           39.92N  78.63W
07/04/2012                   BEDFORD            PA   911 CALL CENTER

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER CTP1200184

GAD
Special weather statement, Jul 4, 8:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
843 PM EDT WED JUL 4 2012

PAZ042-050100-
SULLIVAN PA-
843 PM EDT WED JUL 4 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN SULLIVAN COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF SULLIVAN COUNTY
AT 842 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT ROUTE 220.

LAT...LON 4151 7623 4147 7623 4136 7629 4131 7630
      4130 7631 4131 7633 4157 7655 4153 7622
      4153 7621

FORECASTER: LA CORTE
Special weather statement, Jul 4, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 4 2012

PAZ041-045-046-049-050200-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
UNION PA-
921 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 917 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF ENGLISH
CENTER...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT SALLADASBURG...GARDEN VIEW...COLLOMSVILLE AND ELIMSPORT.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 190 AND 203...I-180 NEAR MILE MARKER 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

LAT...LON 4109 7693 4104 7714 4104 7717 4102 7719
      4102 7722 4138 7728 4142 7714

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:43 PM EDTSpecial Weather StatementCTPSullivan17 min
Jul 4, 9:23 PM EDTSpecial Weather StatementCTPMontour52 min
Jul 4, 10:41 PM EDTSpecial Weather StatementCTPLycoming34 min
Jul 4, 10:55 PM EDTSpecial Weather StatementCTPCarbon20 min
Jul 5, 5:04 PM EDTSpecial Weather StatementCTPCumberland56 min
Jul 5, 5:15 PM EDTSpecial Weather StatementCTPCumberland30 min
Jul 5, 5:57 PM EDTSevere Thunderstorm WarningCTPAdams, York35 min
Jul 5, 6:04 PM EDTSpecial Weather StatementCTPCumberland41 min
Jul 5, 6:14 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Juniata, Perry61 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.